Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Had retinal tear and lost one eye. Had cataract operation in another eye. Get migraine and taking Vasograin

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
i am 68yrs old. i had retinal tear about 16yrs back. consequently i lost my right eye. since then i manage with one eye.i had cataract operation in this eye also about 15 yrs back after i lost my right eye. however, i get severe migrain quite often and i am forced to take vasograin. its affect lasts exactly 48 hours. i dont know if it is ok if i keep using it often. please suggest a right medicine which i can use frequently and which does not have harmful side affects.
Posted Tue, 8 Oct 2013 in Vision and Eye Disorders
Answered by Dr. Rakesh Madhyastha 18 minutes later
Brief Answer:

Detailed Answer:
Vasograin is a good drug for migraine and I suggest you to continue taking them unless you have symtoms like palpitations, chest pain, gastric irritation, etc.
However, an other good alternative drug for you would be propranolol which is a weak beta blocker commonly used for migraine it also has cardio protective properties.
Since you are giving me history of cataract and retinal tear it is quite possible that your headaches are secondary to optical issues. I strongly recommend you to XXXXXXX a good ophthalmologist before reaching out to your neurologist for the change of migraine medications.

I hope I was of help, please get back to me if you have further queries

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor